Granulomatous peritoneal disease associated with oxaliplatin-based chemotherapy for ampullary adenocarcinoma: a case report
|Journal||Volume 86 - 2023|
|Issue||Fasc.3 - Case reports|
|Author(s)||G. Vermeersch 1 2, N. Cruyt 1 2, E. D’Hondt 3, J. Geers 4, K. Hertveldt 5, A. Stockman 6, G. Lambrecht 1|
VIEW FREE PDF
(1) Department of Gastroenterology and Digestive Oncology, AZ Damiaan, Oostende, Belgium
(2) Department of Internal Medicine, University Hospitals Leuven, Leuven, Belgium
(3) Department of Nuclear Medicine, AZ Damiaan, Oostende, Belgium
(4) Department of General and Abdominal Surgery, AZ Damiaan, Oostende, Belgium
(5) Department of Anatomopathology, AZ Damiaan, Oostende, Belgium
(6) Department of Radiology, AZ Damiaan, Oostende, Belgium
Adenocarcinomas of the ampulla of Vater represent only 0.2% of all gastrointestinal cancers. Due to the low incidence no large clinical trials evaluating efficacy of treatments are available. Adjuvant therapy is often administered in patients with stage IB or higher. Oxaliplatin is considered as an effective and well tolerated therapeutic option. Adverse events associated with this therapy include cardio-, neuro-, nephrotoxicity and myelosuppression. Previously granulomatous pulmonary and liver manifestations have been described in oxaliplatin-based chemotherapy. In this report peritoneal manifestation of granulomatous disease associated with oxaliplatin is described for the first time. Sarcoidlike reactions may be misinterpreted as tumour progression or metastatic disease, and may consequently result in over-treatment.
Keywords: oxaliplatin, ampullary carcinoma, chemotherapy, sarcoidosis, granulomatous disease.
© Acta Gastro-Enterologica Belgica.